Missouri, 2005Damaging Wind in Missouri, June 9, 2005
June 9, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 9, 1:49 PM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 9, 1:49 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT THU JUN 9 2005
.DISCUSSION...
AIRMASS OVER MOST OF THE CWA HAS STABILIZED IN THE WAKE OF OUTFLOW
FROM AN OVERNIGHT MCS THAT BROUGHT ANOTHER ROUND OF WELCOMED
RAINFALL TO THE REGION. DEWPOINTS HAVE DROPPED MIDDLE 60S OVER ALL
BUT FAR SOUTHERN MISSOURI WITH A CU-LESS SKY NOTED ON VISIBLE
SATELLITE IMAGERY. A DIFFERENT STORY TOWARD THE AR BORDER WHERE A
HUMID AND INCREASINGLY UNSTABLE AIRMASS REMAINED IN THE VICINITY OF
THE OLD GUST FRONT. SOUTHERLY WINDS WERE ADVECTING 70F DEWPOINTS
BACK INTO THE AREA WITH A VIGOROUS CU FIELD AND EVEN A FEW CELLS
BEGINNING TO DEVELOP. SLOW MOVING PULSE STORMS WILL BE THE
CONVECTIVE MODE WITH ANY ACTIVITY THAT DOES MANAGE TO OVERCOME THE
OVERALL LACK OF FORCING IN THE AREA. FOR THIS EVENING...WILL GO WITH
A 30 POP BASED ON SCATTERED COVERAGE GENERALLY ALONG AND SOUTH OF
I-44 (FIGURING NORTHWARD ADVECTION OF HIGHER THETA-E IS LIKELY GIVEN
15-20 KNOTS OF SOUTHERLY FLOW THIS AFTERNOON). ANY STORMS SHOULD
GRADUALLY DISSIPATE BY MID EVENING.
BROAD SOUTHWESTERLY UPPER FLOW WILL CONTINUE A VERY DIFFICULT
FORECAST ON THE MESOSCALE OVER THE NEXT 72 HOURS AS SUBTLE
SHORTWAVES IN THE SOUTHERN STREAM PROVIDE THE IMPETUS FOR
STRONGER/SEVERE CONVECTION WITH FOCI BEING AN UNKNOWN NUMBER AND
LAYOUT OF OUTFLOW BOUNDARIES FROM PRIOR CONVECTION. WITH THAT
SAID...LOW CHANCE POPS (HIGHEST AFTERNOON/EVENING) CERTAINLY
WARRANTED FOR THE NEXT SEVERAL DAYS GIVEN UNCERTAINTY AND LARGE
MODEL DISPARITY WITH SURFACE AND UPPER LEVEL MASS FIELDS. AT THIS
TIME...SATURDAY AFTERNOON/EVENING APPEARS TO BE THE BEST SHOT OF
SEVERE WEATHER OF WRN MO/SE KS AS A FAIRLY POTENT NEGATIVE TILT
UPPER TROUGH IS PROGGED TO SWING ACROSS THE PLAINS.
STILL EXPECTING T.S. ARLENES PRESENCE TO ALTER THE SCENARIO AS WE
HEAD INTO NEXT WEEK...AND WILL MAINTAIN YESTERDAYS THINKING THAT
MOST LIKELY TRACK WOULD RESULT IN LARGE SCALE SUBSIDENCE OVER THE
REGION EARLY NEXT WEEK.
NEGLECTING MESOSCALE EFFECTS ON PRECIP/CLOUD COVER...HIGHS IN THE
MID-UPPER 80S AND LOWS IN THE MID-UPPER 60S GENERALLY LOOK ON TRACK
THROUGH THE PERIOD.
&&
.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG
AN OUTFLOW BOUNDARY ALONG THE ARKANSAS BORDER...BUT EXPECT THIS
ACTIVITY TO REMAIN SOUTH OF JOPLIN AND SPRINGFIELD FOR NOW.
SCATTERED CUMULUS OF 3000 TO 4000 FEET WILL SLOWLY ADVECT BACK INTO
THE KSGF TERMINAL AREA AFTER 21Z THROUGH SUNSET...WITH VFR
CONDITIONS PREVAILING. SOUTHEAST WINDS AROUND 15 KNOTS WILL
GRADUALLY DIMINISH AFTER SUNSET.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
BOOKBINDER
Hazardous weather outlook, Jun 9, 3:50 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT THU JUN 9 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
450 PM CDT THU JUN 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL UP TO THE SIZE OF QUARTERS.
WINDS IN EXCESS OF 60 MPH.
AND VERY HEAVY RAINFALL.
AREAS AFFECTED AND TIMING:
THE GREATEST THREAT FOR THUNDERSTORMS THROUGH THIS EVENING WILL BE
ACROSS SOUTHERN MISSOURI...GENERALLY SOUTH OF A LINE FROM JOPLIN
TO OSAGE BEACH.
DISCUSSION:
THE AIRMASS HAD BECOME INCREASINGLY MOIST AND UNSTABLE ACROSS
SOUTHERN MISSOURI LATE THURSDAY AFTERNOON. THIS INSTABILITY WILL
INTERACT WITH OUTFLOW BOUNDARIES PUSHING NORTH OF OUT ARKANSAS TO
PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS
WILL BECOME STRONG TO SEVERE WITH HAIL AND DAMAGING DOWNBURST
WINDS POSSIBLE. THE RISK OF SEVERE WEATHER SHOULD DIMINISH AFTER
SUNSET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
BROAD SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
DISTURBANCES ACROSS THE REGION FRIDAY THROUGH EARLY TUESDAY.
INCREASING TROPICAL MOISTURE WILL ALLOW FOR STRONG TO
SEVERE THUNDERSTORM DEVELOPMENT...WITH THE GREATEST THREAT
AT THIS TIME EXPECTED OVER WESTERN PORTIONS OF THE OUTLOOK
AREA SATURDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
BOOKBINDER/FOSTERIn the hours before
Special weather statement, Jun 9, 5:47 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT THU JUN 9 2005
MOZ078-100045-
CEDAR-
647 PM CDT THU JUN 9 2005
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR COUNTY UNTIL 745 PM CDT...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS OVER CEDAR COUNTY. THESE THUNDERSTORMS
CONTINUE TO RE-DEVELOP OVER THE COUNTY AND DRIFT SLOWLY NORTH AT 5
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
IZZI
Local storm report, Jun 9, 5:51 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT THU JUN 09 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL GOODHOPE 36.92N 92.80W
06/09/2005 1.00 INCH DOUGLAS MO EMERGENCY MNGR
0545 PM HAIL RICHLAND 37.85N 92.42W
06/09/2005 0.75 INCH PULASKI MO LAW ENFORCEMENT
0620 PM FLASH FLOOD RICHLAND 37.85N 92.42W
06/09/2005 PULASKI MO LAW ENFORCEMENT
FLOODING IN THE TOWN OF RICHLAND. BUSINESSES AND HOMES
FLOODED.
0630 PM FLASH FLOOD 5 N STOUTLAND 37.89N 92.52W
06/09/2005 CAMDEN MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY A
0635 PM HEAVY RAIN RICHLAND 37.85N 92.42W
06/09/2005 4.00 INCH PULASKI MO LAW ENFORCEMENT
AFSpecial weather statement, Jun 9, 6:00 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT THU JUN 9 2005
MOZ058-071-100100-
MARIES-PHELPS-
700 PM CDT THU JUN 9 2005
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES AND PHELPS
COUNTIES UNTIL 800 PM CDT...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
VIENNA TO 8 MILES NORTHWEST OF DOOLITTLE TO NEWBURG...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF ROLLA TO 12 MILES NORTHWEST OF ROLLA
TO 12 MILES WEST OF ROLLA. THESE STORMS WERE NEARLY STATIONARY.
THESE STORMS WILL BE...
5 MILES SOUTHEAST OF VIENNA BY 725 PM CDT.
PEOPLE IN CENTRAL MARIES AND CENTRAL PHELPS COUNTIES...INCLUDING THE
CITIES OF NEWBURG AND DOOLITTLE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
IF YOU SEE THREATENING WEATHER APPROACHING...SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS.
IZZI
Local storm report, Jun 9, 6:46 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU JUN 09 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL FLEMINGTON 37.80N 93.52W
06/09/2005 1.00 INCH POLK MO LAW ENFORCEMENT
0736 PM TSTM WND GST 8 E STOCKTON 37.70N 93.66W
06/09/2005 60 MPH CEDAR MO EMERGENCY MNGR
60 MPH THUNDERSTORM GUST AND PEA SIZE HAIL.
0738 PM TSTM WND DMG BRINKTOWN 38.13N 92.08W
06/09/2005 MARIES MO LAW ENFORCEMENT
TREES DOWN.
BOOKBINDERSpecial weather statement, Jun 9, 6:46 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU JUN 9 2005
MOZ068-100145-
HICKORY-
746 PM CDT THU JUN 9 2005
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY COUNTY UNTIL 845 PM
CDT...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
URBANA TO WEAUBLEAU...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF
CAMDENTON TO 17 MILES NORTHWEST OF BOLIVAR...AND MOVING NORTH AT 10
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
IZZI
Special weather statement, Jun 9, 6:50 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT THU JUN 9 2005
MOZ066-100145-
VERNON-
750 PM CDT THU JUN 9 2005
...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 845 PM CDT...
AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG OUTFLOW WINDS FROM WEAKENING THUNDERSTORMS ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF EL DORADO SPRINGS TO 5 MILES NORTH
OF ARCADIA...AND MOVING NORTHWEST AT 35 MPH.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY.
IZZI
Thunderstorm Wind, Hickory
- When
- June 9, 7:02 PM CST
- Where
- Hickory County, Cross Timbers
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.033, -93.233
Severe thunderstorm wind gusts downed a few power poles near the community of Cross Timbers.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 9, 2005$71 million · F3 · 4 events
- Tornadoes and Flood in Kansas, June 9, 2005$3.0 million · F3 · 40 events
- Tornadoes and Hail in Kansas, June 9, 2005$6.1 million · F1 · 8 events
- Lightning Strike in Pennsylvania, June 9, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 9, 2005F2 · 24 events
- Tornadoes and Hail in Texas, June 9, 2005$236,000 · F0 · 45 events
- Flash Flood in New Hampshire, June 9 to 10, 20051 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Nebraska, June 9, 2005$375,000 · 2 in hail · 14 events
- Flash Flooding and Hail in Oklahoma, June 9, 2005$214,000 · 3 in hail · 23 events
- Tornado in Louisiana, June 9, 2005$180,000 · F1 · 1 event
- Flash Flooding and Heavy Rain in Kansas, June 9 to 10, 2005$380,000 · 4 events
- Flash Flooding and Damaging Wind in New York, June 9 to 10, 2005$300,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455680.